Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 8, NWS Fort Worth, TX

April 3, 2017Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 3, 2017, 1:56 AM CDT for Hunt County, Texas. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 1:56 AM CDT (06:56 UTC)
Expired
Apr 4, 2017, 7:09 AM CDT
In force
29 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 14.18 ft at Apr 3, 2017, 2:00 AM CDT.

actionminormoderate5101504/0304/0404/05
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

241 
WGUS44 KFWD 030656
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
156 AM CDT Mon Apr 3 2017

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Cowleech Fork Sabine River At Greenville Affecting Hunt County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC231-031856-
/O.NEW.KFWD.FL.W.0008.170403T0656Z-170404T1209Z/
/GNVT2.1.ER.170403T0545Z.170403T1800Z.170404T0009Z.NO/
156 AM CDT Mon Apr 3 2017

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Cowleech Fork Sabine River At Greenville.
* until Tuesday morning...Or until the warning is cancelled.
* At 145 AM Monday the stage was 14.1 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 15 feet 
  by Monday afternoon. 

&&
 
LAT...LON 3317 9619 3303 9607 3309 9595 3319 9605

$$

Dunn
1 follow-up statement
633 
WGUS84 KFWD 031337
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
837 AM CDT Mon Apr 3 2017

...The Flood Warning is cancelled for the following areas in Texas...
 
  Cowleech Fork Sabine River At Greenville Affecting Hunt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC231-031407-
/O.CAN.KFWD.FL.W.0008.000000T0000Z-170404T1209Z/
/GNVT2.1.ER.170403T0545Z.170403T0700Z.170403T0805Z.NO/
837 AM CDT Mon Apr 3 2017

The Flood Warning is cancelled for
  The Cowleech Fork Sabine River At Greenville.
* At 0745 AM Monday the stage was 11.81 feet.
* Flood stage is 14 feet.
* Fell below flood stage at 3 AM Monday.
* Forecast...The river will continue to fall to near 4 feet by 
  Tuesday morning.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 2, 11:45 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 2, 11:45 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1145 PM CDT Sun Apr 2 2017

.AVIATION...
MVFR to high end IFR conditions will prevail across the Metroplex
terminals for most of the night as low level moisture wraps
around the departing low pressure system. There will be some
periods overnight where the low clouds will scatter out, but
these improving conditions will be very brief. Waco, which will
lie on the southern edge of the wrap around moisture, will only
see brief MVFR ceilings through about 09Z. By sunrise, all TAF
sites will see VFR conditions with clearing skies. VFR will
prevail through the day Monday and into Monday evening.

The precipitation associated with the lifting low pressure system
should remain generally across Oklahoma overnight and should not
impact any of the North Texas terminals.

A northwest to west wind will continue overnight at speeds generally
less than 12 knots. The wind will back to the southwest through
the day Monday in response to developing surface low pressure
across the Southern High Plains. Wind speeds will remain below 12
knots.

79

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT Sun Apr 2 2017/
An upper level low over West Texas north of Big Springs will move
northeast across North Texas this evening and into southeastern
Oklahoma overnight. As of 3 PM, a cold front had nearly exited the
forecast area extending southeast of a Paris to south of
Palestine to Cameron line. The severe weather threat has shifted
into Louisiana and far Southeast Texas.

Showers and some thunderstorms will accompany the upper level low
as it moves across North Texas tonight. The rain chances will
come to an end overnight from southwest to northeast as the upper
low exits. Some lingering showers may occur across the
northeastern counties into Monday morning. It will be cooler
tonight with lows in the 40s to mid 50s. Lingering clouds across
the northeastern third of the forecast area will move off to the
northeast with upper low Monday morning, leaving mostly sunny
skies areawide for the afternoon. Highs will be slightly above
normal with mid 70s to lower 80s expected.

Dry weather is expected Monday afternoon through Tuesday. Lows
Monday night will be mostly in the 50s and highs Tuesday will be
upper 70s to mid 80s.

The next shortwave will move into the southwestern U.S. Monday
and will move northeast across Kansas on Tuesday. As this system
moves farther east, a cold front will move into the northwestern
counties before sunset Tuesday and move through the southeastern
sections overnight. There will be a low chance of showers and
thunderstorms Tuesday night mainly northeast of a Jacksboro to
Corsicana to Athens line. No severe weather is expected.

Dry weather is then expected for the rest of the week. After
cooler weather Tuesday night through Wednesday night, southerly
winds will usher in a warming trend for late week.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    53  79  58  83  51 /  30   5   5  10  20
Waco                51  80  56  84  50 /   5   5   0   5   5
Paris               55  75  54  81  52 /  40  10   5  10  30
Denton              51  77  54  81  49 /  40   5   0  10  20
McKinney            54  76  55  82  51 /  40  10   5  10  20
Dallas              54  79  60  84  52 /  30   5   0   5  20
Terrell             53  77  56  83  51 /  30   5   0   5  20
Corsicana           51  79  58  84  53 /  20   5   0   5  10
Temple              50  82  57  84  53 /   0   0   0   5   5
Mineral Wells       49  78  53  83  48 /  30   5   0  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/25
Hazardous weather outlook, Apr 2, 3:51 PM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
351 PM CDT Sun Apr 2 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
351 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance for thunderstorms north of a Palestine to Temple
line this evening and overnight. Severe storms are not expected.
Cloud to ground lightning and some small hail could accompany some of
the storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated thunderstorms are possible Tuesday night generally along
and north of Interstate 20. Severe weather is not expected during
this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Stalley

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:09 PM CDTRiver Flood WarningFWDDallas27 hr
Apr 3, 9:07 AM CDTRiver Flood WarningFWDLeon, Robertson4 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.